| Model Number |
DFR00V |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Blurred Vision (2137); Visual Disturbances (2140)
| Date of Event |
06/27/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Weight and ethnicity: unknown; requested but not provided.The device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt was made to obtain missing information; however, the account did not provide the information.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Event or Problem Description
It was reported that the intraocular lens (iol) was explanted from the right eye due to "mechanical failure." the incision was enlarged.No sutures or vitrectomy were required.There was no patient injury.Through follow-up, it was learned that the "mechanical failure" was determined by the patient's visual complaints of constant glare and blurred vision as if looking through water.Another johnson & johnson iol was implanted as replacement (different model, aab00, same diopter).It is unknown how the patient is doing post-operatively.There was no documented issue/malfunction with the iol itself.No further information was provided.
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: oct 14, 2022.Section h3: evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification revealed that the complaint lens was received cut in half.The lens was cleaned and, no issues that could contribute to or cause blurry vision or glare.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue ¿hm-blurry vision¿ and ¿hm-glare¿ was not confirmed.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.